MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER W/ SHERLOCK 3CG TPS STYLET 5F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER W/ SHERLOCK 3CG TPS STYLET 5F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refx4333 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (refx4333) have been reported from the same facility.
 
Event or Problem Description
It was reported "a new picc placed was leaking from hub.We re-wired it the next day." add info rcvd 03/18/2022: a 5fr dl picc line was inserted over l basilic vein, upon successful 3cg confirmation of tip and securement device attached (used securacath), caps were attached over both lumens and flushed.No issues were noted over red lumen when cap and flushing was performed, on purple lumen, no issues were also identified when flushing the lumen (direct nss prefilled syringe to lumen) but when cap was applied and flushed it there was a noted leak over the connection of the cap and picc lumen.They attempted to change external caps multiple times to assess and see if it was the caps but same thing happened and when switched back to direct nss prefilled syringe and picc lumen no leak was noted.What type of catheter securement was utilized? securacath.Explant date: (b)(6) 2022 picc line was not used and was planned to be replaced by rewire but patient was discharged.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause was manufacturing-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.Usage residues were observed throughout the sample.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion; however, during pressurization, leakage was observed at the junction between the purple luer adapter and the syringe.Inspection of the purple luer adapter using an iso taper gauge revealed that the gauge could not be fully inserted into the luer orifice.Microscopic inspection of the purple luer adapter revealed a protrusion in the luer material within the orifice.The mold defect appeared to prevent firm attachment of the syringe, as well as full insertion of the taper gauge.The molding defect observed within the luer orifice prevented firm attachment with the syringe and resulted in leakage at the interface between the catheter and the cap.Bd is working closely with manufacturing to prevent recurrence of the reported event.
 
Event or Problem Description
It was reported "a new picc placed was leaking from hub.We re-wired it the next day." add info rcvd : a 5fr dl picc line was inserted over l basilic vein, upon successful 3cg confirmation of tip and securement device attached (used securacath), caps were attached over both lumens and flushed.No issues were noted over red lumen when cap and flushing was performed, on purple lumen, no issues were also identified when flushing the lumen (direct nss prefilled syringe to lumen) but when cap was applied and flushed it there was a noted leak over the connection of the cap and picc lumen.They attempted to change external caps multiple times to assess and see if it was the caps but same thing happened and when switched back to direct nss prefilled syringe and picc lumen no leak was noted.What type of catheter securement was utilized? securacath explant date: (b)(6) 2022 picc line was not used and was planned to be replaced by rewire but patient was discharged.

Brand Name
POWERPICC CATHETER W/ SHERLOCK 3CG TPS STYLET 5F DL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13979800
Report Number3006260740-2022-01112
Device Sequence Number12151178
Product Code LJS
UDI-Device Identifier00801741152573
UDI-Public(01)00801741152573
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000820
Device Lot NumberREFX4333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient SexFemale
Patient Weight66 KG